Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Teethgrinding And Citalopram/citrol


  • Please log in to reply
10 replies to this topic

#1 Elise

Elise

    Gold Member

    ID: 31553

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,307 posts

Posted 28 April 2009 - 07:03 PM

Hey there,
I started on Citalopram 20mg before Christmas and was doing okay with it. I've been on Cipralex before 20mg and it worked for me. A few weeks ago I started to go down again. My regular GP was away and I saw a new one. She upped my meds (which is what I wanted) to 30mg. I wonder now if it had been my regular GP whether he would have done that. I just remember feeling really frustrated cos she had computer open to my notes but I had to explain everything from scratch to her and I was feeling really awful at the time.
Other thing is I went to a different pharmacy to get meds. He gave me Citrol and said it was the same thing as Citalopram.
Okay so about a week and a half after this med increase my teeth start aching. I'm grinding them really badly at night according to my dentist and had developed an infection. A week of anti-biotics later not so sore but ache still there from time to time. He makes a gum guard for me and last night was my first night with it and I woke up in agony. I'm grinding through my gum guard!!! I'm now living on Ibuprofen and have no idea why this is suddenly happening. I do yoga every day and am really careful about letting go of tension. I've also cleared out so much stress from my life. I've started to find a direction. I mean I'm doing everything right but this is still happening.
So all I can connect it to right now is the increase in meds. Could this be causing it? Is it an involuntary muscular spasm that's causing the grinding.
I'm going crazy with the pain of it all. I know I'm desperate for answers but anyone got any insight to this? Anyone had this? Am I just grasping at straws?
I'm seeing dentist again tomorrow morning but GP is away until Friday morning. Have an appointment with him then but need some info on this asap before I rip my teeth out with pliers.
E x
The chain-smoking yogi
Posted ImagePosted Image

#2 lonleysindy

lonleysindy

    Member

    ID: 35225

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,421 posts
  • Location:Canada

Posted 28 April 2009 - 07:15 PM

I doubt this will help any but I clench down so hard all day and even trying make my self stop it is impossible...sometimes i suck my checks in and bite on them to make me relize i am doing. The pain part I get my jaw aches all the time and my ears and my neck gets stiff. I had to get a root canal done cause of it.

well at least your not alone.

Elise do you do it when your awake too? I do..I don't know about nights though I sleep alone.

Edited by lonleysindy, 28 April 2009 - 07:16 PM.

Love Yourself, Like You've Never Been Loved Before
Accept Yourself, Good and Bad
Posted Image

#3 jimbow15

jimbow15

    Platinum Member

    ID: 35694

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 29 April 2009 - 12:52 AM

Hi Elise,

This is a regular problem with SSRI meds/Citalopram. It also sound like you may well have changed your generic brand of Citalopram. I don't think there is any easy answer to teeth grinding as a side efect.

Hope this all settles down for you in time, as your new dose settles in and you get a good response.


Best Wishes

Jim Bow
"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#4 Elise

Elise

    Gold Member

    ID: 31553

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,307 posts

Posted 29 April 2009 - 01:59 AM

Thanks Jim Bow,
I went and did a search on Internet after I read your post and teethgrinding is linked to a dose increase of citalopram. Teeth still hurting like hell but at least I know what's causing it now!!!!
Elise
The chain-smoking yogi
Posted ImagePosted Image

#5 PRT

PRT

    Member

    ID: 33974

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,824 posts
  • Location:UK

Posted 29 April 2009 - 11:21 AM

(((((Elise))))))
To see a world in a grain of sand
And a heaven in a wild flower,
Hold infinity in the palm of your hand
And eternity in an hour. Posted Image

#6 crystalangel

crystalangel

    Newbie

    ID: 36114

  • Newbie
  • Pip
  • 33 posts
  • Location:somewhere in canada

Posted 29 April 2009 - 11:41 AM

Hi Elise

I'm sorry that you are going through so much pain and there is nothing worse then jaw pain.
You're not alone hon, I too grind my teeth when I'm sleeping but only if i am really stressed out or crashing. I'm on citalopram as well and cross my fingers, I haven't been grinding my teeth so far :hearts: .
Hope your doctor comes back soon!!

Take care
CrystalAngel

#7 ophelia123

ophelia123

    ID: 32708

  • Senior Member
  • PipPipPipPipPip
  • 520 posts
  • Location:Canada

Posted 29 April 2009 - 12:04 PM

hey hon,
i'm so sorry you're in pain. that's just awful. since your doc is away can you go back to your pharmacist for some advice about what to do in the meantime?

#8 chel

chel

    Member

    ID: 25522

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,111 posts
  • Location:Arizona

Posted 29 April 2009 - 01:51 PM

i was on 40mg of citalipram and developed tmj,,, then i got stuck on muscle relaxers.. i have not had any jaw trouble since stoppping it . i just started welbutron sp? we will see if i get the tmj on it .. mybe try another med, i got real miserable with jaw pain from grinding and clenching

#9 Elise

Elise

    Gold Member

    ID: 31553

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,307 posts

Posted 29 April 2009 - 04:54 PM

Thanks folks. I've got another infection so I'm on two lots of antibiotics now. I've just come back down to 20mg citalopram myself. I suppose the lower dose won't take effect for a few days but am hoping it might stop the grinding. Now dentist just has to sort out damage I've done. Need to see gum specialist which had to do anyway but now it's more urgent cos teeth are loose and that's why I'm getting infections. Oh lord am just exhausted by it all. I'll see doc on Friday and tell him what I've done. I can't deal with seeing a different doc again. I want to talk to my regular doc. Also have three small dose xanax and am going to take one of them tonight see if it helps with the grinding.
Oh god I'm so sick of teeth talk!!!!!!!!!!!!!!!
The chain-smoking yogi
Posted ImagePosted Image

#10 pearlseeker

pearlseeker

    Gold Member

    ID: 32322

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,690 posts
  • Gender:Female

Posted 29 April 2009 - 05:46 PM

Thanks folks. I've got another infection so I'm on two lots of antibiotics now. I've just come back down to 20mg citalopram myself. I suppose the lower dose won't take effect for a few days but am hoping it might stop the grinding. Now dentist just has to sort out damage I've done. Need to see gum specialist which had to do anyway but now it's more urgent cos teeth are loose and that's why I'm getting infections. Oh lord am just exhausted by it all. I'll see doc on Friday and tell him what I've done. I can't deal with seeing a different doc again. I want to talk to my regular doc. Also have three small dose xanax and am going to take one of them tonight see if it helps with the grinding.
Oh god I'm so sick of teeth talk!!!!!!!!!!!!!!!


Oh Sweetie!!! Not another infection!!! Bless your heart!! I know you will be glad when all this is over! You talk about it as much as you need too honey!! I hope and pray the xanax help!!! You have really been through it all for 10 more mg of your med a day! I hope you can see your normal Dr too honey!! Huge Gentle Hugs!!! XOXOXO Love Pearly
"Faith consists of believing when it is beyond the power of reason to believe."


Live simply, love generously,

Care deeply, speak kindly,

Leave the rest to God

#11 PRT

PRT

    Member

    ID: 33974

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,824 posts
  • Location:UK

Posted 30 April 2009 - 12:49 AM

God what a pain hon! I hate people rooting about in my mouth as well. Hope the specialist can sort it out. Wow, no charge eh??!! x
To see a world in a grain of sand
And a heaven in a wild flower,
Hold infinity in the palm of your hand
And eternity in an hour. Posted Image




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users